Alert archive / Indiana / Beach Hazards Statements in 2025
Beach Hazards Statement 6, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Jul 18, 2025, 1:21 AM CDT for LaPorte County, Indiana; Berrien County, Michigan. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2025, 1:21 AM CDT (06:21 UTC)
- Expired
- Jul 18, 2025, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
Counties LaPorte County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
721 WHUS43 KIWX 180621 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 221 AM EDT Fri Jul 18 2025 INZ103-MIZ177-277-180900- /O.EXP.KIWX.BH.S.0005.000000T0000Z-250718T0600Z/ /O.NEW.KIWX.BH.S.0006.250718T0621Z-250718T0900Z/ Northern La Porte-Northern Berrien-Southern Berrien- 221 AM EDT Fri Jul 18 2025 /121 AM CDT Fri Jul 18 2025/ ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 AM EDT /4 AM CDT/ EARLY THIS MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Until 5 AM EDT /4 AM CDT/ early this morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MCD
1 follow-up statement
678 WHUS43 KIWX 180900 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 500 AM EDT Fri Jul 18 2025 INZ103-MIZ177-277-181000- /O.EXP.KIWX.BH.S.0006.000000T0000Z-250718T0900Z/ Northern La Porte-Northern Berrien-Southern Berrien- 500 AM EDT Fri Jul 18 2025 /400 AM CDT Fri Jul 18 2025/ ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 AM EDT /4 AM CDT/ EARLY THIS MORNING... High swim risk conditions have come to an end. There is a moderate risk for all beaches today. Breaking waves and currents are expected. If visiting the beaches, monitor beach warning flags if available and heed the advice of lifeguards and beach patrol. $$ MCD
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Jul 18, 12:46 AM CDT, 35 minutes earlier. Its key messages:
- Highs through Monday will be seasonably warm in the 80s. Humidity levels will vary with tonight through Friday being the most pleasant.
- The best chances for showers and thunderstorms should remain south of the area until Saturday.
- Heat and humidity return for the second half of next week with heat indicies possibly reaching 100 degrees or higher.
- A Beach Hazards Statement remains in effect for the beaches along southeastern Lake Michigan through early Friday morning. Waves of 3 to 6 feet and dangerous currents expected.
Area forecast discussion, Jul 18, 12:46 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
146 AM EDT Fri Jul 18 2025
.KEY MESSAGES...
- Highs through Monday will be seasonably warm in the 80s.
Humidity levels will vary with tonight through Friday being
the most pleasant.
- The best chances for showers and thunderstorms should remain
south of the area until Saturday.
- Heat and humidity return for the second half of next week with
heat indicies possibly reaching 100 degrees or higher.
- A Beach Hazards Statement remains in effect for the beaches
along southeastern Lake Michigan through early Friday
morning. Waves of 3 to 6 feet and dangerous currents expected.
&&
.DISCUSSION...
Issued at 303 PM EDT Thu Jul 17 2025
A nice change of pace in today's weather with lower dew points
and cooler temperatures. Dew points tonight will be in the
upper 50s and lower 60s. The drier airmass will remain in place
through Friday. As stated in previous discussions this break
from all the heat and humidity will unfortunately be rather
short. As Saturday, we get a northward return of moisture into
the area due to a quasi-stationary boundary that will waver
north and south in the next several days. This boundary is in
place with a zonal flow aloft over the area and separates the
hot and humid airmass over the southeastern CONUS from the
cooler drier air over southern Canada.
As this boundary shifts northward over our area we will see
a slight uptick in high temperatures and increased moisture
push northward along with an increase in chances for
showers/thunderstorms. SPC has currently has a majority of our
area under a marginal severe thunderstorm risk for Saturday. WPC
also has the entire area under a slight risk for exceeding
flash flood guidance due to the moist airmass influx and slow
storm propagation. When this boundary shifts a bit back
southward Sunday into Monday we will see a reduction in both the
moisture and convective chances especially for the northern
half of the CWA. Temperatures at least remain in the lower to
mid 80s through Tuesday.
However, on Tuesday the southeastern CONUS ridge begins to push
back northward a bit more stoutly and we will see humidity
levels jump back into the mid to upper 70s across the area
Tuesday through at least Thursday, most likely longer. This will
be also accompanied by much warmer temperatures in the lower to
mid 90s from Wednesday into the end of the week. This will
amount to heat indices above 100 degrees. Will need to monitor
this in the coming days as it is likely some heat products will
become necessary.
&&
.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 633 PM EDT Thu Jul 17 2025
VFR to MVFR conditions expected at the TAF sites, with winds
remaining light and shifting more east-southeast through the
period. Elevated front still looks to bring some MVFR ceilings
in this morning (guidance suggests 1500-2500ft at least
intermittently) as high pressure to the north strengthens and
shifts southward. Still questionable regarding shower activity
as light reflectivity currently observed does not appear to be
reaching the ground. Suspect as inversion lowers late
tonight/early this morning and the weak impulse moves through
that we'll see mainly MVFR clouds. Left out VCSH for now, any
showers will likely have limited if any impact. Kept MVFR
continuing at KFWA through the afternoon hours as much of
guidance suggests, but uncertain as to when exactly clearing
will occur (for now have VFR 21z and beyond).
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement until 4 AM CDT early this morning for
INZ103.
OH...None.
MI...Beach Hazards Statement until 5 AM EDT early this morning for
MIZ177-277.
MARINE...Small Craft Advisory until 5 AM EDT early this morning for
LMZ043-046.
&&
DISCUSSION...Andersen
AVIATION...MCDHazardous weather outlook, Jul 17, 2:53 PM CDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 353 PM EDT Thu Jul 17 2025 INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216- MIZ078>081-OHZ001-002-004-005-015-016-024-025-182000- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 353 PM EDT Thu Jul 17 2025 /253 PM CDT Thu Jul 17 2025/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periodic chances of thunderstorms are anticipated for Saturday into the early parts of next week. A few periods of stronger storms are possible, but confidence in the details of timing and the extent of any severe weather threat is low at this time. In addition, heavy rainfall could pose a threat. An uptick in heat and humidity for the middle of next week look to increase the risk of heat impacts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ103-MIZ177-277-182000- Northern La Porte-Northern Berrien-Southern Berrien- 353 PM EDT Thu Jul 17 2025 /253 PM CDT Thu Jul 17 2025/ ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ FRIDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periodic chances of thunderstorms are anticipated for Saturday into the early parts of next week. A few periods of stronger storms are possible, but confidence in the details of timing and the extent of any severe weather threat is low at this time. In addition, heavy rainfall could pose a threat. An uptick in heat and humidity for the middle of next week look to increase the risk of heat impacts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-182000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 353 PM EDT Thu Jul 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There are periodic chances of thunderstorms for Saturday through the early parts of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:17 AM CDT | Small Craft Advisory | IWX | 3 hr |
Nearby
Beach Hazards Statements in Indiana, 2025Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.